Jump to content
Theswedking

Theswedking: My Introduction to all

Recommended Posts

Theswedking
Posted (edited)

Theswedking

 

Hi, my name is Theswedking. I have dealt with depression and other mental illnesses for 32 years. It started quite young for me. I have been through multiple professionals, tests, and diagnoses. I am going through the worst SNRI withdrawal since I started medications 22 years ago. It has lasted 2 weeks thus far. The Dr. tried tapering me down off of Duloxetine (Cymbalta). I have quit cold turkey on other medications and been done with symptoms within a week. Been tampered down I wasn't expecting much withdrawals. Was I wrong and when I did research about with that medication causing havoc, I knew I was in for some hard times.

 

 

Edited by Gridley

Share this post


Link to post
Gridley

Welcome to SA, Theswedking.  I have a few questions.

 

1.  What dosage of Duloxetine were you on originally?

 

2.  What was your final dosage?

 

3.  Do you have any Duloxetine left?

 

4. What are your symptoms?

 

Reinstatement of a very small dose of the original drug is the only known way to help alleviate withdrawal syndrome.  The only other alternative is to try and wait out the symptoms and manage as best you can until your central nervous system returns to homeostasis.  Unfortunately no one can give you an exact timeline as to when you will start feeling better and while some do recover relatively easily, for others it can take many months or longer.  

 

Reinstatement isn't a guarantee of diminished symptoms for everyone but it's the best tactic available.  You're still in the time period where reinstatement predictably works, up to 3 months after last dose.  It is best to reinstate as soon as possible after withdrawal symptoms occur. We usually suggest a much smaller reinstatement dose than your last dose.  Your system has become sensitized and If you take too much it may be too much for your brain and can cause you become unstable.  Then, once you've stabilized on that reinstated dosage, which can take several months,  you can begin a 10% per month taper down to zero.   Please read:

 

About reinstating and stabilizing to reduce withdrawal symptoms. -- at least the first page of the topic

 

If you're interested in reinstatement, please answer my questions and we can suggest a reinstatement dosage.  Please don't reinstate without allowing us to suggest a dosage.

 

We don't recommend a lot of supplements on SA, as many members report being sensitive to them due to our over-reactive nervous systems, but two supplements that we do recommend are magnesium (glycinate is a good form) and omega 3 (fish oil). Many people find these to be calming to the nervous system. 

 

Magnesium, nature's calcium channel blocker 

 

Omega-3 fatty acids (fish oil) 

 

Add in one at a time and at a low dose in case you do experience problems.

 

This is your Introduction topic, where you can answer my questions, ask your own questions and connect with other members.  We're glad you found your way here.

 
 
 
 

Gridley Introduction

 

Lexapro 20 mg since 2004.  Began taper using Brassmonkey slide Jan. 2017.   

End 2017 year 1 of taper at 9.25mg 

End 2018 year 2 of taper at 4.1mg

End 2019 year 3 of taper at 1.0mg  

Current from Sept.23, 2020 at 0.05mg

Taper is 99.75% complete.

 

Lorazepam 1 mg 1986-1991 CT, resumed a few months later. CT 2000.  1 mg 2011-2016.  Sept, 2016 increased to 0.5 X 3 in split dose. Sept. 2019 increased to 0.625 X 3 after crossover to new brand

 

Imipramine 75 mg daily since 1986.  Jan. 2016 began every 3-weeks 10% taper, down to 15mg.  Aug 2016, discovered SA, updosed to 25mg and holding.  Taper is 66% complete.  

  

Supplements: omega, vitamins C, E and D3, magnesium glycinate, probiotic, melatonin .33mg


I am not a medical professional and this is not medical advice, but simply information based on my own experience, as well as other members who have survived these drugs.

Share this post


Link to post
Theswedking

Thanks @Gridley  I appreciate you taking your time to reply. To answer your questions. 

 

1. It was 60mg

2. It was 30mg

3. I do have the 60mg. 

4. My symptoms are nausea, headaches, body temperature fluctuations, brain being shook, brain stutter, and brain zaps. Others which I am unsure if related to either the withdrawal or mental health symptoms increasing including crying spells and altered mood. I hardly ever cry.  

 

I had contacted my doctor and I got my appointment move to this upcoming week versus in June. The  doctor didn't want to add anything until I have a video appointment with him. I have thought of going back on every other day, then other 2 days, and so forth. However since I had been on Cymbalta for so long and since I am two weeks in of the withdrawal, part of me wants to just ride out or switch to a different antidepressant that could help my current symptoms and would be easier to ween off of. Instead of going back to 30mg and spending the time going through a lot longer weening process. 

 

I am also on Lamotrigine (Lamictal) which I though would help with the severity when I did go off it. But that wasn't the case.

 

The issue I seem to have with antidepressant medicine is that they don't seem to work until I stop them or don't work at all. While on them I am on the other side of a very fine line of being stable and without the medication I am a wreck. I never had much of improvement only 5% to 10%. As one doctor told I am not going get rainbows, unicorns, and butterflies from the medications. Which is depressing in itself. I would never to expect that but I also know the power of these medications providing more relief and greater increase in quality of life than I ever had.    

 

   

Share this post


Link to post
Gridley
1 minute ago, Theswedking said:

I have thought of going back on every other day, then other 2 days, and so forth

Alternate day dosing is a very bad idea.  Please do not do this. 

 

Again, I would recommend a very small reinstatement of the Duloxetine to alleviate the withdrawal.  I'm going to bring your situation to the attention of the administrators and other moderators to suggest a reinstatement dose of Duloxetine.  


Gridley Introduction

 

Lexapro 20 mg since 2004.  Began taper using Brassmonkey slide Jan. 2017.   

End 2017 year 1 of taper at 9.25mg 

End 2018 year 2 of taper at 4.1mg

End 2019 year 3 of taper at 1.0mg  

Current from Sept.23, 2020 at 0.05mg

Taper is 99.75% complete.

 

Lorazepam 1 mg 1986-1991 CT, resumed a few months later. CT 2000.  1 mg 2011-2016.  Sept, 2016 increased to 0.5 X 3 in split dose. Sept. 2019 increased to 0.625 X 3 after crossover to new brand

 

Imipramine 75 mg daily since 1986.  Jan. 2016 began every 3-weeks 10% taper, down to 15mg.  Aug 2016, discovered SA, updosed to 25mg and holding.  Taper is 66% complete.  

  

Supplements: omega, vitamins C, E and D3, magnesium glycinate, probiotic, melatonin .33mg


I am not a medical professional and this is not medical advice, but simply information based on my own experience, as well as other members who have survived these drugs.

Share this post


Link to post
Altostrata

Welcome, TSK.

 

If I were you, I'd open up a 60mg duloxetine capsule and take 10 beads every day, at the same time each day. This will take about a week for full effect but should reduce the withdrawal symptoms.

 

14 minutes ago, Theswedking said:

The issue I seem to have with antidepressant medicine is that they don't seem to work until I stop them or don't work at all. While on them I am on the other side of a very fine line of being stable and without the medication I am a wreck. I never had much of improvement only 5% to 10%. As one doctor told I am not going get rainbows, unicorns, and butterflies from the medications. Which is depressing in itself. I would never to expect that but I also know the power of these medications providing more relief and greater increase in quality of life than I ever had.    

 

Most likely, every time you went off or changed a psychiatric drug, you had some period of withdrawal or adverse reaction that was misdiagnosed as return of your psychiatric disorder. Over time, going on and off drugs can be wearing on the nervous system and they don't have much benefit at all. Their beneficial effect has been vastly oversold.

 

Please do not make any big changes in your drugs, it's likely your nervous system is sensitized and you could have outsized adverse reactions to any drugs, supplements, or even foods that are neuroactive. You might start unpatienting yourself because it's likely psychiatric drugs are not going to be an answer for you.

 

What times of day do you take your drugs? What effect does lamotrigine have on you now?

 

It sounds like you have a long history going on and off psychiatric drugs. To help us out, follow these instructions Please put your drug and withdrawal history in your signature You may need to use a computer to do this.

 


This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy